Volume 8, issue 1 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Knot Floer homology and Seifert surfaces

Andras Juhasz

Algebraic & Geometric Topology 8 (2008) 603–608
Abstract

Let K be a knot in S3 of genus g and let n > 0. We show that if rkHFK̂(K,g) < 2n+1 (where HFK̂ denotes knot Floer homology), in particular if K is an alternating knot such that the leading coefficient ag of its Alexander polynomial satisfies |ag| < 2n+1, then K has at most n pairwise disjoint nonisotopic genus g Seifert surfaces. For n = 1 this implies that K has a unique minimal genus Seifert surface up to isotopy.

Keywords
Alexander polynomial, Seifert surface, Floer homology
Mathematical Subject Classification 2000
Primary: 57M27, 57R58
References
Publication
Received: 7 December 2007
Revised: 25 February 2008
Accepted: 25 February 2008
Published: 12 May 2008
Authors
Andras Juhasz
Department of Mathematics
Princeton University
Princeton, NJ 08544
USA